Thursday, May 22, 2008

Dreaming the Nightmare

This blog entry’s title is somewhat a play on words for a phase I keep thinking about, “Living the Dream.” I thought at this time in my life, I’d be “living the dream.” After all, I’ve had a good life. Unfortunately, that’s not what has happened. Instead, I began taking an antidepressant, Mirtazapine. Here’s the interesting / funny part, one of the potential side effects is nightmares. An antidepressant that gives you nightmares! Think about that. Believe me, I couldn’t make this stuff up if I tried. So, instead of “Living the Dream,” I’m “Dreaming the Nightmare.” In low doses, this drug acts as a sedative which in turn helps one sleep. That’s a good thing as sleep is an issue for me. But, the mind doesn’t stop while one sleeps. Now, this part I’m making up, or if you give me the benefit of a doubt, taking an educated guess. Since those that are depressed or anxious can have dark thoughts, this drug helps you sleep through them, but the result is a forced sleep while having dark thoughts. If you put the two together, you end up having nightmares. Since I just began this drug yesterday, I don’t know yet how I’ll react or what side effects it may produce, but whatever it is, I’m looking forward to the experience in some inexplicable way. It may be that I like trying new things, even those with unknown outcomes.

Stay healthy and take care.

1 comment:

Peggy said...

Hello...I am sure the nightmares make sleep seem like a punishment especially at times when you are really exhausted and want sleep to take you away from the pain.

A friend of mine has the same issue with meds and all anyone can do is hope it resolves itself soon.